MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 90MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 90MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 3362-5-090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the omega lag screw broke upon insertion into the patient.The breakage was observed during the last half-turn of the screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: both positioning grooves of the end part of the lag screw are clearly badly damaged (deformed and spread out).It indicates that either the lag screw had not been properly assembled with the lag screw adapter or just inadequate use (overtightening) has resulted in these deformations.The threaded part of the lag screw is still intact though.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was most probably caused by an overtightening.If any further information is provided, the investigation report will be updated.

Brand Name
STANDARD LAG SCREW OMEGA 90MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9458171
Report Number0008031020-2019-02135
Device Sequence Number19593022
Product Code KTT
UDI-Device Identifier07613327093025
UDI-Public07613327093025
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number3362-5-090
Device Catalogue Number33625090
Device Lot NumberB94456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1